Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Raleigh, NC

May 27, 2011Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 27, 2011, 2:45 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 2:45 PM EDT (18:45 UTC)
Expired
May 27, 2011, 5:06 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 22 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:52 PM EDTFLASH FLOODHolly Springs, NCSTREET FLOODING AT HOLLY PARK DRIVE AND HILLSPRING LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WGUS52 KRAH 271845
FFWRAH
NCC085-183-272145-
/O.NEW.KRAH.FF.W.0006.110527T1845Z-110527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS WESTERN 
  WAKE AND WESTERN HARNETT COUNTIES. DOPPLER RADAR ESTIMATED THAT    
  BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN IN NORTHERN HARNETT AND  
  WESTERN WAKE COUNTIES DURING THE PAST 2 HOURS. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WAKE FOREST...RDU
  INTERNATIONAL AIRPORT...RALEIGH...LILLINGTON...GARNER...
  FUQUAY-VARINA...DUNN...CARY AND ANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3597 7843 3584 7826 3580 7828 3571 7847
      3552 7870 3538 7857 3525 7865 3526 7879
      3519 7909 3523 7916 3529 7918 3558 7891
      3562 7899 3585 7891 3587 7883 3590 7882
      3595 7872 3601 7870 3603 7875 3607 7875

$$

BLAES
2 follow-up statements
533 
WGUS72 KRAH 271916
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT FRI MAY 27 2011

NCC085-183-272145-
/O.CON.KRAH.FF.W.0006.000000T0000Z-110527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-HARNETT NC-
316 PM EDT FRI MAY 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
HARNETT AND WAKE COUNTIES...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER HARNETT AND WAKE 
COUNTIES. DOPPLER RADAR ESTIMATED THAT BETWEEN 2 AND 4 INCHES OF 
RAIN HAS FALLEN OVER WESTERN WAKE AND WESTERN HARNETT COUNTY. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO WAKE
FOREST...RDU INTERNATIONAL AIRPORT...RALEIGH AND CARY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3597 7843 3584 7826 3580 7828 3571 7847
      3552 7870 3538 7857 3525 7865 3526 7879
      3519 7909 3523 7916 3529 7918 3558 7891
      3562 7899 3585 7891 3587 7883 3590 7882
      3595 7872 3601 7870 3603 7875 3607 7875

$$

BLAES
392 
WGUS72 KRAH 272106
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT FRI MAY 27 2011

NCC085-183-272107-
/O.CAN.KRAH.FF.W.0006.000000T0000Z-110527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-HARNETT NC-
506 PM EDT FRI MAY 27 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARNETT AND WAKE
COUNTIES...

AT 453 PM EDT...RADAR SHOWED ONLY NUMEROUS... MOSTLY LIGHT RAINFALL 
OVER HARNETT AND WAKE COUNTIES. THERE WERE PREVIOUS REPORTS OF MINOR 
FLOODING IN WESTERN WAKE COUNTY... HOWEVER CONDITIONS HAVE IMPROVED 
SINCE 430 PM. NO REPORTS OF FLOODING HAVE BEEN RECEIVED RECENTLY.

ADDITIONAL LIGHT RAINFALL WILL CONTINUE THROUGH EARLY EVENING BUT 
FLASH FLOODING IS NO LONGER EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3597 7843 3584 7826 3580 7828 3571 7847
      3552 7870 3538 7857 3525 7865 3526 7879
      3519 7909 3523 7916 3529 7918 3558 7891
      3562 7899 3585 7891 3587 7883 3590 7882
      3595 7872 3601 7870 3603 7875 3607 7875

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:36 AM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 27, 10:36 AM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS
OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM FRIDAY...

STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z
OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE
MOIST AND MODERATELY  UNSTABLE OVER THE REGION WILL TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS
EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1.
SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z
OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH
MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS.

CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT
INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER
VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE
WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON.
THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS
AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE
OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE
WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL.

HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN
AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED
TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO
NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS

TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH
THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH
TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF
THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS
COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST
SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM
EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS.
LOWS GENERALLY 62 TO 68 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH
ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT
BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT
IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER...
THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER
INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY
COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD
AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY
FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE
WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH
PARTLY (TO MOSTLY SUNNY WEST) SKIES.

SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD...
BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING
INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM
THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND
FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE
MID 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...

MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION
THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE
MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS
AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING
OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY
INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY
CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL
INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE
POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK.
THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS
SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH
CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME.
THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO
TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO
GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE
POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY
RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 710 AM FRIDAY...

IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC
WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND
17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN
THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN
2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF
KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE
SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST
NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND
SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE
APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL
APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH
MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE
NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH
STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY
FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN
SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT.

OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP
EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY...
DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/MWS
SHORT TERM...MWS
LONG TERM...KRR
AVIATION...MWS
Hazardous weather outlook, May 27, 2:37 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI MAY 27 2011

NCZ010-011-026>028-042-043-078-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>077-083>086-088-281000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

GIH

In the hours before

Local storm report, May 27, 2:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 SSE SEDGE GARDEN      36.05N  80.12W
05/27/2011                   FORSYTH            NC   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER RAH1100680

DJF
Local storm report, May 27, 2:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             2 N SPRING LAKE         35.21N  78.98W
05/27/2011  E1.00 INCH       CUMBERLAND         NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1100681

DJF
Local storm report, May 27, 2:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     KERNERSVILLE            36.12N  80.08W
05/27/2011                   FORSYTH            NC   PUBLIC

            TREE FELL ONTO CARS.

&&

EVENT NUMBER RAH1100682

MEB
Local storm report, May 27, 2:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             3 SE BETHESDA           35.92N  78.81W
05/27/2011  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PENNY SIZE HAIL ON AVIATION PARKWAY.

&&

EVENT NUMBER RAH1100683

MEB
Local storm report, May 27, 2:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     1 NNE KERNERSVILLE      36.13N  80.07W
05/27/2011                   FORSYTH            NC   TRAINED SPOTTER

            ROOF OFF OF A LUMBER COMPANY BUILDING.

&&

EVENT NUMBER RAH1100684

MEB
Local storm report, May 27, 2:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             3 NNW SPRING LAKE       35.22N  79.01W
05/27/2011  E1.00 INCH       HARNETT            NC   PUBLIC

&&

EVENT NUMBER RAH1100685

MEB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:25 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange57 min
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:25 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more14 hr
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:55 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Johnston, Wake44 min
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.